Robitussin Abuse Signs

The signs of abuse of Robitussin in any length are much different from those of other hallucinogenic substance abuse. This medication is manufactured by Pfizer and is available in various brand names across the world.

Teenagers and adults are all at the risk of developing addiction to the drug. This medication is available over-the-counter, except in Robitussin (composed of codeine) that is sold as prescription-only medication. The most common form is Robitussin DM, made of guinafenesin and dextromethorphan (a cough suppressant). It affects the brain signals that trigger cough reflexes whenever there is an infection or other abnormality in the upper respiratory tract. Statistics show that there are more than 80 different forms of medications that contain dextromethorphan as an active ingredient.

Robitussin Abuse Signs

The other ingredient of Robitussin, guinafenesin, acts as an expectorant. It stops the dryness and irritation of coughs and makes them more productive. Whenever medication containing dextromethorphan is taken in unusual high dosages for a long time, it has the potential of causing psychedelic effects. The patients that take Robitussin as prescribed the first time for the treatment of coughs and common colds may not notice anything wrong until they find themselves in a situation in which they cannot take the drug how and when they wish. In that state, the patient may be forced to take increasing dosages of the cough medication in order to experience any effect.

Unless professional help is not sought as soon as possible, the patient will enter a vicious cycle of taking higher dosages of the medication. It is sad to note that it may not be possible for the people that abuse Robitussin in high dosages for a long time to return to their normal condition. The treatment is usually very gradual and may take quite a long time. If you find yourself in a situation in which you are addicted to Robitussin abuse, you should act quickly by seeking the necessary help from an affordable substance abuse treatment center. The signs of abuse of this drug vary in type, severity, and intensity from one person to another.

The following are the tell-tale signs that you should watch out for if you are taking Robitussin:

  • Nausea
  • Itching
  • Paranoia
  • Vomiting
  • Confusion
  • Muscle spasms
  • Rapid heartbeat
  • Motor control loss
  • Irritation of the skin
  • Loss of sensory perception

If you are taking Robitussin and you experience any of the above or other signs, then you should seek help. You should give the doctor all the necessary information to enable him or her to evaluate the best course of treatment.

Leave a Reply